Mississippi, 2003

Hail in Mississippi, February 26, 2003

February 26, 2003 · NWS JAN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 26, 3:30 AM CST, 15 minutes earlier.

Area forecast discussion, Feb 26, 3:30 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 AM CST WED FEB 26 2003

ANOTHER ROUND OF FREEZING RAIN IS AFFLICTING NORTHWEST PORTIONS OF
AREA THIS MORNING. HOW MUCH ICE WILL ACCUMULATE AND EXACTLY WHERE
ARE OF MOST CONCERN THIS MORNING. NOW APPEARING TO BE OF LESSER
CONCERN IS TOTAL RAINFALL THROUGH TONIGHT AS THE NEXT STORM SYSTEM
IS REALLY LACKING IN ORGANIZATION. ITS RATHER AMAZING THAT MEDIUM
RANGE MODELS (GFS IN PARTICULAR) AT ONE TIME DEPICTED A 3 TO 4 INCH
RAINFALL EVENT OVER THE LOWER MS VALLEY REGION WITH THIS SYSTEM. IT
NOW LOOKS LIKE MOST AREAS WILL NOT RECEIVE ONE INCH OF RAINFALL.
WITH RIVERS IN FLOOD...THIS IS DEFINITELY GOOD NEWS. OTHERWISE...
TEMPERATURES WILL CONTINUE TO BE TRICKY GIVEN THE STRONG NW-SE
GRADIENT ACROSS AREA.

CONCERNING CURRENT WINTER WEATHER ADVISORY...WILL NEED TO MAKE
ADJUSTMENTS. 32 DEG F SFC WET BULB TEMP APPEARS TO BE LOCKED IN FROM
JUST W OF TUP TO INDIANOLA TO HOLLANDALE. THE 06Z ETA INITIALIZED
WELL ON SFC TEMP FIELD AND KEEPS TEMPS AT OR BELOW 32 DEG F THRU MID
MORNING OVER ASHLEY...CHICOT...BOLIVAR...NRN WASHINGTON AND NRN
SUNFLOWER COUNTIES. BASED ON UPSTREAM OBS AT KELD/KSHV (PCPN .10
IN/HR) AND CONTINUING EXPANSION OF PRECIPITATION...MAY NEED AN ICE
STORM WARNING FOR THIS AREA. NEGATIVE IS THAT MUCH OF EXPECTED
PRECIPITATION MAY FALL BEFORE NEXT WSW ISSUANCE. WILL MAKE A LAST
MINUTE DECISION. ALSO...PLAN TO REMOVE AREA FARTHER EAST FROM
CURRENT ADVISORY AS IT DOES NOT APPEAR TEMPS WILL MAKE IT BELOW
FREEZING.

INITIAL BATCH OF WARM ADVECTION PRECIPITATION WILL EXPAND ACROSS THE
FORECAST AREA THIS MORNING BEFORE WINDING DOWN BY EARLY AFTERNOON.
LATEST MODEL GUIDANCE SUGGESTS SYSTEM WILL COME IN TWO PARTS AS SFC
LOW DEVELOPS THIS AFTERNOON ALONG LA COAST AND SLOWLY DEEPENS AS IT
DEVELOPS NE INTO SE MS THIS EVENING. WE SHOULD SEE RAIN REDEVELOP
LATER THIS AFTERNOON...PARTICULARLY OVER THE ERN HALF OF THE
AREA...AND PERSIST INTO THE EVENING. DESPITE PRECIP WATER IN EXCESS
OF 1.5 INCHES POOLING OVER SRN LA/SRN MS...WEAK MID LEVEL HEIGHT
FALLS WILL RESULT IN WEAK WARM ADVECTION/FRONTAL ASCENT AND SHOULD
NEGATE HEAVY RAINFALL POTENTIAL. BETWEEN NOW AND TIME EVENT ENDS
EXPECT BETWEEN .5 AND 1 INCH RAINFALL AMOUNTS TO BE COMMON.
HOWEVER...APPEARS TSTM POTENTIAL IS INCREASING WITH EACH RUN...
PARTICULARLY WITH LATEST ETA RUN AS IT BRINGS SURGE OF RICH BL
MOISTURE INTO SE MS BY THIS EVENING. IF SFC BASED TSTMS DEVELOP...
COULD SEE LOCALLY HEAVIER RAINFALL OVER SE PORTIONS OF FORECAST
AREA.

WITH ALL OF THE ATTENTION ON CURRENT SITUATION...DO NOT PLAN TO MAKE
ANY CHANGES TO THE EXTENDED FORECAST.

.JAN...
AR...FREEZING RAIN ADVISORY THIS MORNING ARZ074-075.
LA...NONE.
MS...FREEZING RAIN ADVISORY THIS MSZ018-019-034.

43
Hazardous weather outlook, Feb 25, 3:46 PM CST, 11 hours 59 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CST TUE FEB 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...WINTER WEATHER...
LIGHT RAIN WILL BEGIN INCREASING THIS EVENING OVER EXTREME
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL
MISSISSIPPI LATER THIS EVENING. LIGHT RAIN SHOULD BEGIN CHANGING
OVER TO A MIXTURE OF FREEZING RAIN AND SLEET AFTER MIDNIGHT.
LIGHT ICING CONDITIONS ARE EXPECTED MAINLY ALONG AND NORTH OF A
CROSSETT ARKANSAS TO GREENWOOD TO EUPORA LINE. A GLAZE
ACCUMULATIONS ON TREES...POWER LINES...VEHICLES...AND BRIDGES
AROUND A TENTH OF AN INCH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

...DAYS TWO AND THREE...
WIDESPREAD RAINFALL IS EXPECTED OVER THE OUTLOOK AREA FOR MOST OF
WEDNESDAY AS ANOTHER STORM SYSTEM APPROACHES THE LOWER
MISSISSIPPI RIVER VALLEY.  RAINFALL AMOUNTS ARE EXPECTED TO RANGE
FROM 1 TO 2 INCHES WITH LOCALLY HEAVIER AMOUNTS POSSIBLE.  THE
ADDITIONAL RAINFALL WILL PROLONG THE FLOOD CONDITIONS ALREADY
OCCURRING OVER MUCH OF THE AREA. RAIN IS EXPECTED TO TAPER OFF
FROM WEST TO EAST ON THURSDAY MORNING.

...DAYS FOUR THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
FROM SOUTHEAST ARKANSAS INTO NORTHERN MISSISSIPPI...THE ONGOING
WINTER WEATHER EVENT WILL REQUIRE REPORTS OF ICE OR SNOW
ACCUMULATIONS WEDNESDAY MORNING.

OTHERWISE...ACTIVATION OF SPOTTER GROUPS IS NOT NEEDED THROUGH
TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Madison

When
February 26, 3:45 AM CST
Where
Madison County, Canton
Measured
0.75 in hail
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.617, -90.033

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, February 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5342703.